New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
So sick of eating
8 Replies
Noca - December 26

I am so sick of eating anymore. I have no appetite left. Food either tastes disgusting or tastes like cardboard to me. Only thing I can still taste is sugar/salt. Eating is nothing more than a damn chore to me. I'm not skinny cause I want to be, I am cause I have no appetite and I hate food. And to make things worse, none of my doctors seem to give a damn nor think its serious. I spent most of my life 50 lbs underweight,weak with no energy.

Anyone else feel this way? I don't care to hear from those who think that this would be a blessing to have cause it is not.

 

bwelladjusted - December 27

Ok, for those of us feeling a little pudgy and trying to lose weight, it might sound kinda good. But more seriously, I would try another doctor and demand some answers. This sounds like it could be a symptom of a more serious underlying problem. Being that underweight can be as dangerous as being very overweight. And it's obviously making you miserable. Until then, try to eat the most nutritionally dense foods you can find. The more nutrition and calories you can get in a small amount of food, the easier it will be on you. There are lots of ways to get extra calories without eating junk food. Things like whole milk, healthy oils, nuts and cheeses can pack a lot of calories without having for force yourself to eat large quantities. Think high-fat dairy, nuts, and eggs. I know this goes against conventional wisdom, but high-fat isn't always bad if it's natural and supplemented with plenty of Omega-3s. Try to stay on a high-potency vitamin/mineral complex as well.
Wishing you luck!

 

fancithatt - December 27

Hi Noca, I do understand how you feel. Food just isn't that great anymore to me. I hate cooking and when there is a whole bunch to choose from it makes me nauseated just looking at it. I find that sweets are the only thing I'm interested in at all. I would find another doctor if I were you because it is important to get your energy level up. You could possibly need a vitamin or something to increase you appetite. I too am underweight but I will make myself sit down and eat something on a schedule that way I don't forget. Good luck and I hope you get to feeling better.

 

axxie - December 27

Hey Noca, reminds me when I was on chimo I just didn't have an appetite and everything I tasted, was metalic in my mouth. I have a few pounds over my limit and only because of the medication I take. I'm seriously thinking what you need to do is see your doctor and have a good heart to heart talk, could it be you are not interested and you are finding the excuse of not eating, maybe what you have is underlying medical condition or is it you who doesn't want to eat. I know when food tasted metalic the only thing I was able to taste was really sweet or very greasy french fries. It was not very nutrional but you eat what you can. Even it means just eating a piece of meat in your day. I'm afraid you will coplicate your situation if you don't eat adequately.....

Please see someone and talk about your eating disorder, if you see a concellor maybe talking about your eating problem someone can help you.

Good luck and let us know, I would like to wish you a merry christmas and happy new year.

 

dkarssen79 - December 27

I'm currently experiencing this too. Things just don't have much flavor and sometimes taste like cardboard. I don't have much of an appetite at all. This just started recently and I'm wondering if mine is related to the meds I'm on. I am currently taking savella 100 mg twice a day, lyrica 150 mg 3 times a day and seroquel 50 mg before bed. Anyone else experiencing this that is on the same meds?

 

Noca - December 27

I saw my pharmacist and she suggested that I try corticosteroids like Prednisone or Cortisone. Im gonna see my GP after the holidays and try and get some. My doctors basically give me whatever I want so it shouldn't be a problem.

 

Noca - December 27

dkarssen79, Lyrica and other anticonvulsants can have a side effect of decreased appetite, thus food tasting like cardboard. Topamax for instance is used for a weight loss drug and its the same class of drugs as Lyrica. Your Seroquel if anything would increase your appetite(ive become immune to this effect). And Savella is kinda appetite neutral.

 

iliveinpain - January 6

I find that some of the foods I used to LOVE just don't appeal to me anymore. I feel better just eating small meals, or snacking during the day, rather than sitting down to a big meal all at once. Sweets sometimes are more appealing to me too, rather than food. Weird, I have to remind myself to eat a little something sometimes or I'll get really bad nausea too. I'm not fat, but somewhat overweight, and I really don't feel I eat anymore than most. In fact, like around the office during the holidays, everyone around me is eating CONSTANTLY, and I really don't. I can have something sitting in front of me all day and not be tempted, but yet, I would think I'd be thinner, so I think it's just that our entire systems get messed up with this stupid disease. Just eat whatever you can and what appeals to you, cause you absolutely do have to keep up your strength.

 

tnichel - January 7

Hi Noca,

I had the same problem after losing my gall bladder. I barely got down 1 meal a day and like you, my docs paid no attention. I lost so much weight my dad freaked out and called me everyday so I could list the foods I ate that day. lol. I didn't start gaining weight back until I got the fms diagnosis and was put on meds. I still have the same problem but not as bad now that I'm being treated for lupus. Have they checked it for that? Numerous things can make you lose your appetite. I can deal with that but getting sick at the smell of certain foods drives me crazy! I get nauseaus from it. And also like you sugar is never the problem. Sweets are the one thing I can eat w/o at least til it causes the fms to act up. And yes, the prednisone helps but it will also cause to become puffy. I've been off them two weeks now and my body is still bloated. If that doesn't work I suggest seeing a gasroenterologist.

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question